Alert archive / Minnesota / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 113, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Aug 28, 2015, 10:29 PM CDT for Cook County, Lake County, Minnesota. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 28, 2015, 10:29 PM CDT (03:29 UTC)
- Expired
- Aug 28, 2015, 11:00 PM CDT
- In force
- 31 min
- Issued by
- NWS Duluth, MN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Cook County, MN, Lake County, MN
The radar
The Duluth radar (KDLH), 154 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 00:00Z, 3.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2602 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 2.8
- Supercell composite
- 15.8
The text
As transmitted, in the capitals the NWS used until 2016.
214
WUUS53 KDLH 290329
SVRDLH
MNC031-075-290400-
/O.NEW.KDLH.SV.W.0113.150829T0329Z-150829T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
1029 PM CDT FRI AUG 28 2015
THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LAKE COUNTY IN NORTHEASTERN MINNESOTA...
NORTHWESTERN COOK COUNTY IN NORTHEASTERN MINNESOTA...
* UNTIL 1100 PM CDT
* AT 1028 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 27 MILES NORTH OF SNOWBANK LAKE TO 9 MILES NORTH OF
BASSWOOD LAKE TO BOUNDARY WATERS CANOE AREA WILDERNESS...MOVING
SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SAGANAGA LAKE...BASSWOOD LAKE...SNOWBANK LAKE...LITTLE SAGANAGA
LAKE...SEA GULL LAKE...ALPINE LAKE...BOUNDARY WATERS CANOE AREA
WILDERNESS...HUDSON LAKE...DISAPPOINTMENT LAKE...GREENSTONE LAKE...
FOURTOWN LAKE...KNIFE LAKE...OJIBWAY LAKE...ALICE LAKE...KEKEKABIC
LAKE...ENSIGN LAKE...GABIMICHIGAMI LAKE...LAKE THREE...THOMAS LAKE
AND LAKE TWO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
IF ON OR NEAR THE EASTERN BOUNDARY WATERS CANOE AREA...GET AWAY FROM
THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING
CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 4822 9085 4791 9105 4782 9147 4805 9180
4820 9180 4821 9176 4820 9171 4811 9171
4812 9168 4810 9164 4810 9155 4804 9157
4807 9149 4807 9145 4805 9143 4808 9127
4816 9114 4822 9098 4824 9090
TIME...MOT...LOC 0328Z 308DEG 37KT 4838 9149 4820 9160 4816 9181
HAIL...0.75IN
WIND...60MPH
$$
MCLOVIN2 follow-up statements
498
WWUS53 KDLH 290343
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1043 PM CDT FRI AUG 28 2015
MNC031-075-290400-
/O.CON.KDLH.SV.W.0113.000000T0000Z-150829T0400Z/
LAKE MN-COOK MN-
1043 PM CDT FRI AUG 28 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHERN LAKE AND NORTHWESTERN COOK COUNTIES...
AT 1043 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 17 MILES NORTHWEST OF ALPINE LAKE TO 8 MILES NORTH OF
SNOWBANK LAKE TO BOUNDARY WATERS CANOE AREA WILDERNESS...MOVING
SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THESE SEVERE STORMS WILL BE NEAR...
SAGANAGA LAKE...SNOWBANK LAKE...BOUNDARY WATERS CANOE AREA
WILDERNESS AND ALPINE LAKE AROUND 1100 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE HUDSON
LAKE...DISAPPOINTMENT LAKE...GREENSTONE LAKE...FOURTOWN LAKE...KNIFE
LAKE...OJIBWAY LAKE...ALICE LAKE...KEKEKABIC LAKE...ENSIGN LAKE AND
GABIMICHIGAMI LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 4822 9085 4791 9105 4782 9147 4805 9180
4820 9180 4821 9176 4820 9171 4811 9171
4812 9168 4810 9164 4810 9155 4804 9157
4807 9149 4807 9145 4805 9143 4808 9127
4816 9114 4822 9098 4824 9090
TIME...MOT...LOC 0343Z 308DEG 37KT 4828 9131 4811 9142 4807 9163
HAIL...<.75IN
WIND...60MPH
$$
MCLOVIN170
WWUS53 KDLH 290355
SVSDLH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1055 PM CDT FRI AUG 28 2015
MNC031-075-290405-
/O.EXP.KDLH.SV.W.0113.000000T0000Z-150829T0400Z/
LAKE MN-COOK MN-
1055 PM CDT FRI AUG 28 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LAKE AND NORTHWESTERN
COOK COUNTIES WILL EXPIRE AT 1100 PM CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 4822 9085 4791 9105 4782 9147 4805 9180
4820 9180 4821 9176 4820 9171 4811 9171
4812 9168 4810 9164 4810 9155 4804 9157
4807 9149 4807 9145 4805 9143 4808 9127
4816 9114 4822 9098 4824 9090
TIME...MOT...LOC 0353Z 308DEG 37KT 4828 9131 4811 9142 4807 9163
$$
MCLOVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 8:51 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 28, 8:51 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 851 PM CDT FRI AUG 28 2015 .UPDATE... ISSUED AT 851 PM CDT FRI AUG 28 2015 ADDED LIKLEY POPS FOR AREA OF THUNDERSTORMS MOVING ALONG INTERNATIONAL BORDER. THIS PRECIP WILL CONTINUE THROUGH 06Z WHEN IT WILL MOVE OUT OF MN. MADE SOME ADJUSTMENTS TO TEMPS...SKY...AND WIND. REST OF FCST UNCHANGED. UPDATE ISSUED AT 703 PM CDT FRI AUG 28 2015 UPDATED TO DECREASE POPS FROM DLH TO THE IRON RANGE. STRONG THUNDERSTORMS OF JUST NORTH OF THE INTERNATIONAL BORDER THIS EVENING. THEY MAY DRIFT DOWN INTO LAKE AND COOK COUNTIES IN THE NEXT COUPLE OF HOURS. HAVE ALSO DECREASE QPF DUE TO THE LOCATION OF THE STORMS. REST OF FCST UNCHANGED. && .SHORT TERM...(THIS EVENING THROUGH SATURDAY) ISSUED AT 328 PM CDT FRI AUG 28 2015 AN UPPER LEVEL TROUGH WILL CONTINUE TO HELP CAUSE SOME STORMS OVER THE NORTHLAND THIS EVENING. CURRENT RADAR TRENDS SHOW SOME STORMS IN THE FAR ARROWHEAD MOVING OVER LAKE SUPERIOR WHILE ANOTHER ROUND OF STORMS WAS OVER THE NORTHWEST ANGLE.THIS IS THE STORM SYSTEM THAT WILL BE AFFECTING THE MINNESOTA FORECAST AREA THIS EVENING. UPPER LEVEL VORT MAX SEEN ON WATER VAPOR ENTERING NORTHWEST MN INTO A VERY UNSTABLE AIRMASS WHERE THE SPC MESOANALYSIS SHOWS MUCAPES OF 3-4K J/KG AND A STRONG AREA OF SFC MOISTURE CONVERGENCE. WIND SHEAR IS THERE...ABOUT 15 KTS...BUT NOT STRONG. WITH THE WET BULB ZERO FAIRLY LOW..AROUND 10-11K FT...HAIL WILL BE THE BIGGEST THREAT...WHICH WE HAVE ALREADY SEEN TODAY. THE BEST LIFT AND MOST INSTABILITY WILL BE OVER THE FAR NORTH...BUT CANNOT RULE OUT SOME STORMS ACROSS OVER THE MN WARNING AREA. SFC HIGH PRESS RIDGE WILL KEEP MOST OF WI DRY OVERNIGHT. THE UPPER LEVEL RIDGE AND SFC HIGH WILL BUILD INTO THE WHOLE REGION OVERNIGHT. .LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY) ISSUED AT 328 PM CDT FRI AUG 28 2015 THE LONG TERM PERIOD BEGINS WITH AN AREA OF HIGH PRESSURE CENTERED OVER WISCONSIN BRINGING SOUTHERLY WINDS AND MILD OVERNIGHT TEMPERATURES TO THE NORTHLAND ON SATURDAY NIGHT. THE HIGH WILL MOVE EASTWARD OVER THE SOUTHERN GREAT LAKES ON SUNDAY BRINGING WARM TEMPERATURES TO THE AREA WITH HIGHS IN THE 80S. A COLD FRONT EXTENDING FROM THE MANITOBA ONTARIO BORDER IN SOUTHERN CANADA THROUGH SOUTH DAKOTA WILL SLOWLY MOVE EASTWARD ON MONDAY BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS TO NORTH CENTRAL MINNESOTA DURING THE DAY. THE FRONT WILL MAKE LITTLE PROGRESS TO THE EAST AS A STRONG UPPER LEVEL RIDGE WILL BE OVER THE MID ATLANTIC STATES. THE FRONT WILL POSITION ITSELF NORTHEAST TO SOUTHWEST BISECTING MINNESOTA ON TUESDAY AHEAD OF THE FRONT. SHOWERS AND THUNDERSTORMS WILL BE MOST NUMEROUS OVER THE BRAINERD LAKES REGION TO THE TIP OF THE ARROWHEAD AND POINTS NORTHWESTWARD ON TUESDAY. THE BOUNDARY BECOMES NEARLY STATIONARY AND WEAKENS ON WEDNESDAY YIELDING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO NORTHEASTERN MINNESOTA AND NORTHWESTERN WISCONSIN. THE FRONT DISSOLVES OVER THE AREA ON THURSDAY AHEAD OF A LOW PRESSURE SYSTEM OVER THE NORTHERN GREAT PLAINS. THIS WILL BRING A CONTINUATION OF CHANCES OF SHOWERS AND THUNDERSTORMS TO THE NORTHLAND ON THURSDAY AND FRIDAY...ESPECIALLY IN THE AFTERNOON HOURS WHEN DIURNAL HEATING IS THE GREATEST. TEMPERATURES MONDAY THROUGH FRIDAY NEXT WEEK WILL BE ABOUT 10 DEGREES ABOVE NORMAL WITH HIGHS GENERALLY IN THE LOWER 80S.&& .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1236 PM CDT FRI AUG 28 2015 MVFR CEILINGS AT DLH AND HIB WILL IMPROVE BY 19Z. GUSTY SOUTH TO SOUTHWEST WINDS OF UP TO 20 KNOTS WILL DEVELOP OVER ALL TERMINALS AT THE ONSET OF THE FORECAST. HAVE INCLUDED A TEMPO GROUP FOR INL AND HIB FOR THUNDERSTORMS BETWEEN 21Z AND 02Z. MVFR CEILINGS WILL ACCOMPANY ANY THUNDERSTORM ACTIVITY. INCLUDED REDUCED VISIBILITIES FROM 09Z TO 14Z OVER THE TERMINALS WITH HIB...DLH AND HYR DROPPING TO IFR VISIBILITIES. CONDITIONS WILL IMPROVE TO VFR AFTER 14Z. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1236 PM CDT FRI AUG 28 2015 MVFR CEILINGS AT DLH AND HIB WILL IMPROVE BY 19Z. GUSTY SOUTH TO SOUTHWEST WINDS OF UP TO 20 KNOTS WILL DEVELOP OVER ALL TERMINALS AT THE ONSET OF THE FORECAST. HAVE INCLUDED A TEMPO GROUP FOR INL AND HIB FOR THUNDERSTORMS BETWEEN 21Z AND 02Z. MVFR CEILINGS WILL ACCOMPANY ANY THUNDERSTORM ACTIVITY. INCLUDED REDUCED VISIBILITIES FROM 09Z TO 14Z OVER THE TERMINALS WITH HIB...DLH AND HYR DROPPING TO IFR VISIBILITIES. CONDITIONS WILL IMPROVE TO VFR AFTER 14Z. && .PRELIMINARY POINT TEMPS/POPS... DLH 57 76 61 81 / 20 10 0 0 INL 59 81 61 88 / 50 10 0 0 BRD 56 80 63 84 / 10 10 0 0 HYR 53 76 58 81 / 10 10 0 0 ASX 55 77 57 82 / 10 10 0 0 && .DLH WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. LS...NONE. && UPDATE...STEWART SHORT TERM...CLC LONG TERM...KK AVIATION...STEWART
Hazardous weather outlook, Aug 28, 5:03 PM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DULUTH MN 503 PM CDT FRI AUG 28 2015 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-291430- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 503 PM CDT FRI AUG 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE SCATTERED OVER NORTHEAST MINNESOTA AND POSSIBLY FAR NORTHWEST WISCONSIN THIS EVENING. SOME OF THE STORMS IN NORTHERN MINNESOTA MAY CONTAIN SOME HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE MOST EVERY DAY NEXT WEEK...EXCEPT FOR SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS MAY BE NEEDED THIS EVENING...ESPECIALLY IN NORTHERN MINNESOTA. LSZ121-140>148-291430- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 503 PM CDT FRI AUG 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE SCATTERED OVER LAKE SUPERIOR THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE POSSIBLE MOST EVERY DAY NEXT WEEK...EXCEPT FOR SUNDAY. CLC MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
In the hours before
Special weather statement, Aug 28, 8:56 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
856 PM CDT FRI AUG 28 2015
MNZ012-290215-
NORTHERN COOK/NORTHERN LAKE-
856 PM CDT FRI AUG 28 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN LAKE AND
NORTHWESTERN COOK COUNTIES...
AT 856 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER EASTERN
BOUNDARY WATERS CANOE AREA WILDERNESS...OR 16 MILES SOUTHWEST OF
SAGANAGA LAKE...MOVING EAST AT 25 MPH.
WIND GUSTS UP TO 40 MPH...HALF INCH HAIL...AND FREQUENT CLOUD TO
GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SAGANAGA LAKE...LITTLE SAGANAGA LAKE...SEA GULL LAKE...ALPINE LAKE...
EASTERN BOUNDARY WATERS CANOE AREA WILDERNESS...GABIMICHIGAMI LAKE...
SAWBILL LAKE...THOMAS LAKE...KEKEKABIC LAKE...GNEIS LAKE AND KNIFE
LAKE.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.
LAT...LON 4824 9088 4824 9084 4818 9084 4818 9081
4787 9087 4797 9130 4813 9118 4815 9114
4818 9109 4819 9103 4822 9098 4823 9092
4825 9089
TIME...MOT...LOC 0156Z 292DEG 21KT 4803 9114
STEWARTSpecial weather statement, Aug 28, 9:17 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
917 PM CDT FRI AUG 28 2015
MNZ012-021-290245-
NORTHERN COOK/NORTHERN LAKE-SOUTHERN COOK/NORTH SHORE-
917 PM CDT FRI AUG 28 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT EASTERN LAKE AND
NORTHWESTERN COOK COUNTIES...
AT 917 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER EASTERN
BOUNDARY WATERS CANOE AREA WILDERNESS...OR 13 MILES SOUTHWEST OF
GUNFLINT LAKE...MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH...HALF INCH HAIL...AND FREQUENT CLOUD TO
GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SAGANAGA LAKE...GUNFLINT LAKE...LITTLE SAGANAGA LAKE...SEA GULL
LAKE...LONG ISLAND LAKE...NORTH LAKE...CHEROKEE LAKE...POPLAR LAKE...
BRULE LAKE...GNEIS LAKE AND CASCADE LAKE.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.
LAT...LON 4821 9083 4818 9084 4818 9080 4816 9080
4816 9078 4809 9075 4810 9064 4812 9056
4810 9057 4809 9055 4811 9046 4787 9059
4790 9108 4823 9091
TIME...MOT...LOC 0217Z 293DEG 24KT 4800 9096
STEWARTSpecial weather statement, Aug 28, 9:40 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
940 PM CDT FRI AUG 28 2015
MNZ011-290315-
NORTH ST. LOUIS-
940 PM CDT FRI AUG 28 2015
...A STRONG THUNDERSTORM WILL AFFECT THE WESTERN BOUNDARY WATERS...
AT 939 PM CDT...A STRONG THUNDERSTORM WAS 14 MILES NORTHEAST OF CRANE
LAKE...OR 28 MILES EAST OF VOYAGEURS NATIONAL PARK...MOVING SOUTHEAST
AT 30 MPH.
WIND GUSTS UP TO 45 MPH...NICKEL SIZE HAIL...HEAVY DOWNPOURS...AND
FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CROOKED LAKE...LAKE AGNES AND LOON LAKE.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
IF YOU ARE ON OR NEAR ONE OF THE MANY AREA LAKES...GET OFF OF THE
WATER IMMEDIATELY AND SEEK SHELTER ON SHORE INSIDE A STURDY BUILDING.
LAT...LON 4836 9206 4833 9205 4832 9200 4827 9201
4824 9197 4825 9195 4823 9196 4824 9189
4821 9186 4821 9182 4808 9195 4828 9230
4832 9231 4836 9226
TIME...MOT...LOC 0239Z 303DEG 27KT 4837 9223
MCLOVINSpecial weather statement, Aug 28, 9:43 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
943 PM CDT FRI AUG 28 2015
MNZ012-290315-
NORTHERN COOK/NORTHERN LAKE-
943 PM CDT FRI AUG 28 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN LAKE AND
NORTHWESTERN COOK COUNTIES...
AT 943 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER SOUTHEASTERN
BOUNDARY WATERS CANOE AREA WILDERNESS...OR 20 MILES SOUTHWEST OF
SAGANAGA LAKE...MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH...HALF INCH HAIL...AND FREQUENT CLOUD TO
GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SAGANAGA LAKE...ALPINE LAKE...BOUNDARY WATERS CANOE AREA
WILDERNESS...GABIMICHIGAMI LAKE...THOMAS LAKE...KNIFE LAKE...ALICE
LAKE AND KEKEKABIC LAKE.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.
LAT...LON 4789 9109 4794 9138 4808 9130 4808 9125
4816 9114 4818 9109 4819 9103 4822 9098
4823 9093
TIME...MOT...LOC 0243Z 277DEG 17KT 4801 9123
STEWARTSpecial weather statement, Aug 28, 9:51 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
951 PM CDT FRI AUG 28 2015
MNZ012-021-290315-
NORTHERN COOK/NORTHERN LAKE-SOUTHERN COOK/NORTH SHORE-
951 PM CDT FRI AUG 28 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN COOK
COUNTY...
AT 950 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER EASTERN
BOUNDARY WATERS CANOE AREA WILDERNESS...OR 9 MILES SOUTHWEST OF
GUNFLINT LAKE...MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH...HALF INCH HAIL...AND FREQUENT CLOUD TO
GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GUNFLINT LAKE...EAGLE MOUNTAIN...LONG ISLAND LAKE...NORTH LAKE...
CHEROKEE LAKE...SAWBILL LAKE...BRULE LAKE...CASCADE LAKE AND POPLAR
LAKE.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.
LAT...LON 4810 9056 4810 9052 4781 9056 4787 9093
4810 9088 4811 9077 4809 9075 4810 9064
4811 9062 4812 9056
TIME...MOT...LOC 0250Z 277DEG 17KT 4797 9080
STEWARTSpecial weather statement, Aug 28, 10:21 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1021 PM CDT FRI AUG 28 2015
MNZ012-021-290345-
NORTHERN COOK/NORTHERN LAKE-SOUTHERN COOK/NORTH SHORE-
1021 PM CDT FRI AUG 28 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN COOK
COUNTY...
AT 1020 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS OVER
SOUTHEASTERN BOUNDARY WATERS CANOE AREA WILDERNESS...OR 11 MILES
SOUTHWEST OF GUNFLINT LAKE...MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 40 MPH...HALF INCH HAIL...AND FREQUENT CLOUD TO
GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GUNFLINT LAKE...EAGLE MOUNTAIN...LONG ISLAND LAKE...TAIL LAKE...NORTH
LAKE...CHEROKEE LAKE...SAWBILL LAKE...CRESCENT LAKE...BRULE LAKE...
CASCADE LAKE AND POPLAR LAKE.
SEEK SHELTER INSIDE A STURDY BUILDING AND AWAY FROM WINDOWS UNTIL
THESE STORMS PASS.
LAT...LON 4809 9075 4810 9064 4812 9056 4810 9057
4810 9053 4778 9056 4781 9099 4813 9087
4813 9079
TIME...MOT...LOC 0320Z 277DEG 16KT 4794 9080
STEWARTThe office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 7:16 PM CDT | Special Weather Statement | DLH | Koochiching | 29 min |
| Aug 28, 7:46 PM CDT | Special Weather Statement | DLH | 29 min | |
| Aug 28, 7:53 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 37 min |
| Aug 28, 8:23 PM CDT | Severe Thunderstorm Warning | DLH | Saint Louis | 2 min |
| Aug 28, 8:38 PM CDT | Special Weather Statement | DLH | 37 min | |
| Aug 28, 8:56 PM CDT | Special Weather Statement | DLH | 19 min | |
| Aug 28, 9:17 PM CDT | Special Weather Statement | DLH | Cook | 28 min |
| Aug 28, 9:40 PM CDT | Special Weather Statement | DLH | 35 min | |
| Aug 28, 9:43 PM CDT | Special Weather Statement | DLH | 32 min | |
| Aug 28, 9:51 PM CDT | Special Weather Statement | DLH | Cook | 24 min |
| Aug 28, 10:01 PM CDT | Severe Thunderstorm Warning | DLH | Lake, Saint Louis | 29 min |
| Aug 28, 10:21 PM CDT | Special Weather Statement | DLH | Cook | 24 min |
| Aug 28, 10:42 PM CDT | Special Weather Statement | DLH | Cook | 48 min |
| Aug 28, 11:04 PM CDT | Special Weather Statement | DLH | Lake | 41 min |
| Aug 28, 11:28 PM CDT | Special Weather Statement | DLH | Cook | 32 min |
| Aug 29, 12:15 AM CDT | Special Weather Statement | DLH | 30 min | |
| Aug 29, 12:29 AM CDT | Areal Flood Advisory | DLH | Lake, Saint Louis | 3 hr |
| Aug 29, 12:45 AM CDT | Special Weather Statement | DLH | 30 min | |
| Aug 29, 1:15 AM CDT | Special Weather Statement | DLH | Lake | 15 min |
| Aug 29, 1:29 AM CDT | Flash Flood Warning | DLH | Lake, Saint Louis | 3 hr |
| Aug 29, 1:29 AM CDT | Special Weather Statement | DLH | Lake | 16 min |
| Aug 29, 1:47 AM CDT | Special Weather Statement | DLH | Lake | 28 min |
| Aug 29, 2:09 AM CDT | Special Weather Statement | DLH | Lake | 36 min |
| Aug 29, 2:15 AM CDT | Areal Flood Advisory | DLH | Cook | 3 hr |
| Aug 29, 2:42 AM CDT | Special Weather Statement | DLH | Lake | 33 min |
| Aug 29, 3:16 AM CDT | Special Weather Statement | DLH | Saint Louis | 44 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.